Alert archive / Illinois / Beach Hazards Statements in 2019
Beach Hazards Statement 1, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at May 21, 2019, 4:22 AM CDT for Lake County, Illinois; Lake County, Indiana. It took effect at May 21, 2019, 4:00 PM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2019, 4:22 AM CDT (09:22 UTC)
- In effect from
- May 21, 2019, 4:00 PM CDT
- Expired
- May 22, 2019, 12:12 PM CDT
- In force
- 20 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IL, Lake County, IN
The radar
The Chicago radar (KLOT), 51 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
148 WHUS43 KLOT 210922 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 422 AM CDT Tue May 21 2019 ILZ006-014-211730- /O.NEW.KLOT.BH.S.0001.190521T2100Z-190522T1500Z/ Lake-Cook- 422 AM CDT Tue May 21 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH WEDNESDAY MORNING... The National Weather Service in Chicago has issued a Beach Hazards Statement...which is in effect from 4 PM CDT this afternoon through Wednesday morning. * LOCATION...Lake Michigan beaches in northeast Illinois. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...5 to 8 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ INZ001-211730- /O.NEW.KLOT.BH.S.0001.190521T2100Z-190522T0900Z/ Lake- 422 AM CDT Tue May 21 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT... The National Weather Service in Chicago has issued a Beach Hazards Statement...which is in effect from 4 PM CDT this afternoon through late tonight. * LOCATION...Lake Michigan beaches in Lake County Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$
5 follow-up statements
941 WHUS43 KLOT 211554 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 1054 AM CDT Tue May 21 2019 ILZ006-014-220000- /O.CON.KLOT.BH.S.0001.190521T2100Z-190522T1500Z/ Lake-Cook- 1054 AM CDT Tue May 21 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH WEDNESDAY MORNING... * LOCATION...Lake Michigan beaches in northeast Illinois. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...5 to 8 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ INZ001-220000- /O.CON.KLOT.BH.S.0001.190521T2100Z-190522T0900Z/ Lake- 1054 AM CDT Tue May 21 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT... * LOCATION...Lake Michigan beaches in Lake County Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$
959 WHUS43 KLOT 212022 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 322 PM CDT Tue May 21 2019 ILZ006-220430- /O.EXT.KLOT.BH.S.0001.190521T2100Z-190522T1800Z/ Lake- 322 PM CDT Tue May 21 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY AFTERNOON... * LOCATION...Lake Michigan beaches in northeast Illinois. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 7 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ ILZ014-220430- /O.CON.KLOT.BH.S.0001.190521T2100Z-190522T1500Z/ Cook- 322 PM CDT Tue May 21 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * LOCATION...Lake Michigan beaches in northeast Illinois. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 7 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ INZ001-220430- /O.CON.KLOT.BH.S.0001.190521T2100Z-190522T0900Z/ Lake- 322 PM CDT Tue May 21 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * LOCATION...Lake Michigan beaches in Lake County Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ KJB
198 WHUS43 KLOT 220212 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 912 PM CDT Tue May 21 2019 ILZ014-221015- /O.CON.KLOT.BH.S.0001.000000T0000Z-190522T1500Z/ Cook- 912 PM CDT Tue May 21 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * LOCATION...Lake Michigan beaches in northeast Illinois. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 7 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ INZ001-220900- /O.CON.KLOT.BH.S.0001.000000T0000Z-190522T0900Z/ Lake- 912 PM CDT Tue May 21 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM CDT WEDNESDAY... * LOCATION...Lake Michigan beaches in Lake County Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ ILZ006-221015- /O.CON.KLOT.BH.S.0001.000000T0000Z-190522T1800Z/ Lake- 912 PM CDT Tue May 21 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... * LOCATION...Lake Michigan beaches in northeast Illinois. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 7 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ KJB
169 WHUS43 KLOT 220910 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 410 AM CDT Wed May 22 2019 INZ001-221015- /O.EXP.KLOT.BH.S.0001.000000T0000Z-190522T0900Z/ Lake- 410 AM CDT Wed May 22 2019 ...BEACH HAZARDS STATEMENT HAS EXPIRED... The beach hazard statement is no longer in effect. $$ ILZ014-221500- /O.CON.KLOT.BH.S.0001.000000T0000Z-190522T1500Z/ Cook- 410 AM CDT Wed May 22 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * LOCATION...Lake Michigan beaches in Cook County Illinois. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ ILZ006-221715- /O.CON.KLOT.BH.S.0001.000000T0000Z-190522T1800Z/ Lake- 410 AM CDT Wed May 22 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * LOCATION...Lake Michigan beaches in Lake County Illinois. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 7 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$
068 WHUS43 KLOT 221712 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 1212 PM CDT Wed May 22 2019 ILZ006-221815- /O.CAN.KLOT.BH.S.0001.000000T0000Z-190522T1800Z/ Lake- 1212 PM CDT Wed May 22 2019 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Chicago has cancelled the Beach Hazards Statement. Expect waves of 2 to 4 feet through the afternoon, so continue to exercise caution along area beache, as breaking waves and currents remain possible. $$ KMD
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at May 21, 4:06 AM CDT, 16 minutes earlier.
Area forecast discussion, May 21, 4:06 AM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
406 AM CDT Tue May 21 2019
.SHORT TERM...
359 AM CDT
Through Wednesday...
Overnight an 11,000 ft cloud deck has been overperforming a bit in
terms of rainfall production, though overperforming in this case
means a couple hundredths of measurable rainfall at the surface.
More widespread shower activity is expected to move into the area
during the morning, followed by a break this afternoon and then a
round of showers and thunderstorms tonight.
Today's predawn activity was supported by moisture convergence
focused around the 700mb level, which explains the high bases, along
with some shortwave energy riding up the west side of an upper ridge
positioned over the area. Stronger shortwaves appear poised to move
across the area during the morning as the upper ridge axis drifts
east, while moisture convergence also becomes more pronounced at
lower levels. There appears to be a brief period this afternoon
where the upper shortwave energy lifts north of the area and the low
level moisture convergence becomes less focused. This would support
a break in the rainfall activity until the next round arrives this
evening.
Showers and thunderstorms tonight will be rooted along a warm front
and accompanied by increasing temperatures and dewpoints in a non-
diurnal trend, especially after midnight. This warm front extends
east from the low pressure center which is consolidating over the
southern Plains and lifting north over the next 2-3 days, reaching
the Lake Superior area by Thursday morning. After the front lifts
north tonight, height rises aloft and pressure rises at the surface
will bring an end to the precipitation by mid to late morning
Wednesday.
Some of the storms tonight could produce locally heavy rain, but
the system overall appears to be progressive enough to avoid
widespread flooding issues.
Lenning
&&
.LONG TERM...
359 AM CDT
Wednesday night through Monday...
As the occluding Plains low continues its trek north, models show
the trailing cold front getting somewhat sheared out and left
behind, but eventually do have it drifting south through the area
on Thursday, turning winds northwest and pushing the better
boundary layer moisture farther south. For now, to mark the
progress of the boundary, will plan to carry chance POPs in the
northwest early Thursday, across the south half of the forecast
area during the morning, and across our southeast in the
afternoon.
The slightly drier air Thursday night will be short-lived, as the
cold front stalls to our south and then gets pulled back north as a
warm front ahead of the next low pressure system lifting through the
Plains on Friday. Shower and thunderstorm chances likely will be a
bit higher on Friday, especially in the west and northwest part of
the forecast area.
Confidence of course begins to decrease heading into the holiday
weekend, but models are in reasonable agreement in pushing the next
stalling out cold front through the area early on Saturday as the
Plains low moves from Minnesota across the northern Great Lakes and
into eastern Canada. This would be accompanied by yet higher shower
and thunderstorm chances Friday night into Saturday.
By late in the weekend and into early next week the continued
evolution of this frontal boundary will help drive local
thunderstorm chances, but confidence is too low to say with
certainty which periods will be most favored. Early indications
would have the activity focused across the southern portion of the
forecast area with the boundary stalled to our south.
Lenning
&&
.AVIATION...
For the 06Z TAFs...
1238 AM...Several forecast concerns this period including...
Light rain early morning through early afternoon.
Mvfr cigs possible late morning/early afternoon.
Strong/gusty easterly winds this afternoon into tonight.
Chance of thunderstorms late this evening.
Light rain continues to spread east across the area early this
morning. There remains uncertainty regarding how fast this rain
will lift north across the terminals but considering its further
east then much of the guidance has been showing...its possible it
will arrive sooner and added tempo mention for a few hours. It
does appear the light rain will be near or at the terminals by
daybreak and should continue for the rest of the morning and
possibly into the early afternoon with low confidence for an end
time. This rain is currently falling from a mid deck and it will
take quite some time for cigs to lower but a period of mvfr cigs
is likely by late morning and may persist for much of the day
across northwest IL and rfd.
Light east/northeast winds currently will become generally
easterly overnight and then steadily increase in speed later this
morning. Forecast soundings show very strong winds by mid/late
afternoon with gusts into the 30kt range likely. Some higher gusts
are possible especially further west toward rfd. These stronger
winds will slowly turn east/southeasterly this evening and then
begin to diminish early Wednesday morning.
A line of thunderstorms is expected to spread into northern IL
late this evening into early Wednesday morning and is also
expected to be slowly diminishing. Timing may need some
tweaking...possibly a bit later. Mvfr cigs/vis are possible with
the heavier showers/storms and mvfr cigs may continue overnight
once the showers end. cms
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ006-ILZ014...4 PM Tuesday to 10 AM
Wednesday.
IN...Beach Hazards Statement...INZ001...4 PM Tuesday to 4 AM
Wednesday.
LM...Small Craft Advisory...LMZ740-LMZ741-LMZ742-LMZ743...4 PM
Tuesday to 7 PM Wednesday.
Small Craft Advisory...LMZ744-LMZ745...4 PM Tuesday to 4 AM
Wednesday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, May 20, 4:12 PM CDT, 12 hours 10 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Chicago/Romeoville IL 412 PM CDT Mon May 20 2019 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 212115- Winnebago-Boone-McHenry-Lake-Ogle-Lee-De Kalb-Kane-DuPage-Cook- La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford- Porter-Newton-Jasper-Benton- 412 PM CDT Mon May 20 2019 /512 PM EDT Mon May 20 2019/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday... Limited Severe Thunderstorm Risk. Limited Flooding Risk. Limited Non Thunderstorm Wind Risk in the evening. Limited Lakeshore Flooding Risk at night. High Swim Risk at night for Illinois beaches. Wednesday... Limited Thunderstorm Risk at night. Limited Lakeshore Flooding Risk in the morning. High Swim Risk in the morning for Illinois beaches. Thursday through Sunday... Limited Thunderstorm Risk. DISCUSSION: A strong low pressure area lifting through the Plains will affect the region on Tuesday and Tuesday night. Heavy downpours are possible in the morning and especially Tuesday night with a complex of fast moving showers and thunderstorms. River rises and localized flooding are possible. There is also a low risk for isolated strong to severe wind gusts from west central LaSalle County to southeast Iroquois County and points south and west on Tuesday night. By Tuesday evening winds are expected to be gusting to 30 to 40 mph from the east, which could also cause minor lakeshore flooding, primarly along the Illinois shore. Thunderstorms are then possible at times Wednesday night through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-212115- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 412 PM CDT Mon May 20 2019 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday and Wednesday... Hazardous conditions for small craft are likely. Limited Thunderstorm Risk. Thursday through Sunday... Limited Thunderstorm Risk. RC Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 3:53 AM CDT | Small Craft Advisory | LOT | 23 hr | |
| May 21, 11:11 AM CDT | River Flood Advisory | LOT | LaSalle | 24 hr |
Nearby
Beach Hazards Statements in Illinois, 2019Beach Hazards Statements in Indiana, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.